Alert archive / Massachusetts / Gale Warnings in 2023
Gale Warning 22, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Apr 11, 2023, 1:54 AM EDT. It took effect at Apr 11, 2023, 5:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2023, 1:54 AM EDT (05:54 UTC)
- In effect from
- Apr 11, 2023, 5:00 PM EDT
- Expired
- Apr 12, 2023, 2:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
802 WHUS71 KBOX 110554 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 154 AM EDT Tue Apr 11 2023 ANZ254-255-112100- /O.UPG.KBOX.SC.Y.0045.230411T2100Z-230412T1200Z/ /O.NEW.KBOX.GL.W.0022.230411T2100Z-230412T1200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 154 AM EDT Tue Apr 11 2023 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...From 5 PM this afternoon to 8 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232>235-237-112100- /O.CON.KBOX.SC.Y.0045.230411T1700Z-230412T1200Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 154 AM EDT Tue Apr 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...From 1 PM this afternoon to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-112100- /O.CON.KBOX.SC.Y.0045.230411T1700Z-230412T0200Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 154 AM EDT Tue Apr 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 4 ft expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 1 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-112100- /O.CON.KBOX.SC.Y.0045.230411T2100Z-230412T1200Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 154 AM EDT Tue Apr 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 5 PM this afternoon to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-112100- /O.CON.KBOX.SC.Y.0045.230411T1700Z-230412T0000Z/ Narragansett Bay- 154 AM EDT Tue Apr 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 4 ft expected. * WHERE...Narragansett Bay. * WHEN...From 1 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-112100- /O.CON.KBOX.SC.Y.0045.230411T1700Z-230412T0000Z/ Boston Harbor- 154 AM EDT Tue Apr 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas up to 2 ft expected. * WHERE...Boston Harbor. * WHEN...From 1 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-112100- /O.CON.KBOX.SC.Y.0045.230411T2100Z-230412T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 154 AM EDT Tue Apr 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...From 5 PM this afternoon to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
531 WHUS71 KBOX 111835 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 235 PM EDT Tue Apr 11 2023 ANZ254-255-120745- /O.CON.KBOX.GL.W.0022.230411T2100Z-230412T1200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 235 PM EDT Tue Apr 11 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232>235-237-120745- /O.EXT.KBOX.SC.Y.0045.000000T0000Z-230412T1800Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 235 PM EDT Tue Apr 11 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 2 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-120745- /O.EXT.KBOX.SC.Y.0045.000000T0000Z-230412T1800Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 235 PM EDT Tue Apr 11 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 2 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-120745- /O.EXT.KBOX.SC.Y.0045.230411T2100Z-230412T2100Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 235 PM EDT Tue Apr 11 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 5 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-120745- /O.EXT.KBOX.SC.Y.0045.000000T0000Z-230412T1800Z/ Narragansett Bay- 235 PM EDT Tue Apr 11 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WHAT...West winds 10 to 15 kt with gusts up to 30 kt and waves 2 to 4 feet. * WHERE...Narragansett Bay. * WHEN...Until 2 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-120745- /O.EXT.KBOX.SC.Y.0045.000000T0000Z-230412T1800Z/ Boston Harbor- 235 PM EDT Tue Apr 11 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt and waves around 2 feet. * WHERE...Boston Harbor. * WHEN...Until 2 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-120745- /O.CON.KBOX.SC.Y.0045.230411T2100Z-230412T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 235 PM EDT Tue Apr 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Frank
614 WHUS71 KBOX 120600 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 200 AM EDT Wed Apr 12 2023 ANZ254-255-121800- /O.CAN.KBOX.GL.W.0022.000000T0000Z-230412T1200Z/ /O.EXA.KBOX.SC.Y.0045.000000T0000Z-230412T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 200 AM EDT Wed Apr 12 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-121800- /O.EXT.KBOX.SC.Y.0045.000000T0000Z-230412T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 200 AM EDT Wed Apr 12 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>235-237-121800- /O.CON.KBOX.SC.Y.0045.000000T0000Z-230412T1800Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 200 AM EDT Wed Apr 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-121800- /O.CON.KBOX.SC.Y.0045.000000T0000Z-230412T1800Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 200 AM EDT Wed Apr 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 4 feet. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-122100- /O.CON.KBOX.SC.Y.0045.000000T0000Z-230412T2100Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 200 AM EDT Wed Apr 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-121800- /O.CON.KBOX.SC.Y.0045.000000T0000Z-230412T1800Z/ Narragansett Bay- 200 AM EDT Wed Apr 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 feet. * WHERE...Narragansett Bay. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-121800- /O.CON.KBOX.SC.Y.0045.000000T0000Z-230412T1800Z/ Boston Harbor- 200 AM EDT Wed Apr 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves around 2 feet. * WHERE...Boston Harbor. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Apr 10, 9:55 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 10, 9:55 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
955 PM EDT Mon Apr 10 2023
.SYNOPSIS...
Warm and dry weather with gusty winds will lead to elevated fire
weather concerns Tuesday. A backdoor front will bring slightly
cooler conditions Wednesday, especially in eastern New England, then
a significant warm-up Thursday and Friday with summer-like record-
breaking temperatures on Friday. Elevated fire weather concerns will
continue for the rest of the week. Still unseasonably warm this
weekend, especially in the interior, then turning unsettled with
chance of showers sometime Sunday into Monday as a cold front moves
across the region. Much cooler weather early next week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
955 PM Update:
Did note that observed temps running a few degs warmer than
forecast expectations, but with strong radiational cooling still
expected, left current values (in the 40s to lower 50s) as is
with the idea that they should fall closer in line. Another
tranquil evening ahead with temps running several degrees milder
than temps which occurred last night.
Previous Discussion...
Weak shortwave in NW flow will pass to the north and east and will
bring some high clouds into SNE overnight, but these clouds should
not have much impact on low temps. Expect winds to decouple outside
of higher elevations which will lead to decent radiational cooling.
Lows will range from the mid 30s to mid 40s, with the typical
radiator sites on the cooler end of that range and urban areas and
elevated locations on the higher end.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Tuesday...
Expect a fair amount of high clouds will be spilling into SNE within
the NW flow aloft but still plenty of sunshine although more of a
filtered sun. Strengthening pressure gradient and deep boundary
layer will support increasing WSW winds with gusts to 25-30 mph
developing in the afternoon. It will be an unseasonably warm day
with temps 15-20 degrees above normal. 925 mb temps increase to 12-
13C and given the very dry conditions, expect temps to overachieve
with highs low to mid 70s away from the south coast. SW flow will
keep temps in the 60s along the immediate south coast and Cape Cod.
The main concern for Tuesday is elevated fire weather concerns and a
fire weather watch has been issued. See the fire weather section for
more details.
Tuesday night...
Fairly robust northern stream shortwave dropping south from eastern
Canada will push a backdoor cold front into SNE overnight. Winds
will shift to NW behind the front late Tue night so not expecting a
big push of cool maritime air. In fact, increased cloud cover ahead
of the shortwave and gusty westerly winds will keep it relatively
mild with lows upper 40s to mid 50s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights:
* Continued warming trends and fire weather concerns through Friday
* Low probability of rain next weekend
Large omega blocking ridge over the central US will leave us with
dry, sunny, and summer like weather through the rest of the week.
High temperatures this week will be well above average to near
record high by Friday. 850mb temps will rise into the +10C to +12C
range which combined with full sunshine, could bring highs well into
the 80s. GEFS and ECWMF Ensembles give 40-60% chance at 80s on
Thursday and 70-90% chance for 80s on Friday. High temps closer to
the coastline however will stay cooler due to onshore flow and cold
ocean waters still in the 40s.
Elevated fire weather concerns on Wednesday with a back door front
advecting in drier dew points from the north in the low to mid 20s
and gusty WNW winds. A bit of moisture return begins Thursday and
Friday as surface winds become more WSW and dew points rise into the
upper 40s to low 50s. Winds Thursday and Friday calm down as the
pressure gradient becomes very relaxed.
The upper level pattern begins to change Saturday as a cutoff low
over the SE U.S gets absorbed into the flow. A warm front associated
with system could bring low chances for an isolated shower, but dry
air will cause issues for rain trying to reach the ground. A more
impressive long wave trough and associated low pressure system
ejects out of the great lakes Sunday which would bring better
forcing and moisture to the region, but Ensembles have less then a
50% chance for one tenth of an inch of rain for Sunday into Monday.
Highs over the weekend will remain above average with Ensembles
probabilities for greater than 70F around 50-80%.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
Forecaster
Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Tonight: High confidence. VFR. Winds becoming more WSW less
than 10 kt.
Tuesday: High confidence. VFR. Increasing SW wind with gusts to
25 kt developing in the afternoon.
Tuesday night: High confidence. VFR cigs. W/SW wind 10-20 kt
with higher gusts in the evening, shifting to NW late.
KBOS Terminal...High confidence in TAF. Afternoon sea-breeze
shifting to SW by early evening. SW gusts to 20-25 kt Tue.
KBDL Terminal...High confidence in TAF.
Outlook /Wednesday through Saturday/...
Tuesday Night: VFR. Windy with local gusts up to 30 kt.
Wednesday: VFR. Windy with areas of gusts up to 30 kt.
Wednesday Night through Thursday: VFR. Breezy.
Thursday Night: VFR.
Friday: VFR. Breezy.
Friday Night: VFR.
Saturday: VFR. Slight chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Overall high confidence through Tuesday night.
Sub-SCA conditions tonight, then increasing SW winds Tue afternoon
with gusts to 25-30 kt developing, mainly over nearshore waters. As
low level jet increases Tue night, 25-30 kt gusts expected to
develop over south coastal waters. Seas building to 5-7 ft over
southern waters Tue night.
Outlook /Wednesday through Saturday/...
Tuesday Night: Moderate risk for Small Craft Advisory winds
with local gusts up to 30 kt. Local rough seas.
Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.
Thursday through Friday Night: Winds less than 25 kt.
Saturday: Winds less than 25 kt. Slight chance of rain showers.
&&
.FIRE WEATHER...
No rain is anticipated through the work week. This prolonged dry
period and pre-green will result in raised fire weather
concerns.
In collaboration with our fire weather partners, we issued a fire
weather watch for Tue. Minimum relative humidities are forecast to
range from 15-25 percent with increasing WSW winds gusting to 25-30
mph in the afternoon. This will result in critical fire weather
conditions. Red flag warnings will likely be issued early Tue
morning.
Similar conditions are expected Wed and additional Fire weather
headlines may be needed.
Still dry, but not as windy for Thu/Fri. Will need to continue to
monitor if additional headlines are needed. At this point minimum
relative humidities range from 25-40 percent away from the south
coast.
&&
.CLIMATE...
Record High Temperatures for Thursday April 13:
Worcester 86 in 1945
Boston 86 in 1977
Hartford 86 in 1977
Providence 85 in 1945 and 1977
Record High Temperatures for Friday April 14:
Worcester 79 in 1938
Boston 81 in 1945
Hartford 82 in 1941
Providence 83 in 1945
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Fire Weather Watch from Tuesday morning through Tuesday
evening for CTZ002>004.
MA...Fire Weather Watch from Tuesday morning through Tuesday
evening for MAZ002>022-026.
RI...Fire Weather Watch from Tuesday morning through Tuesday
evening for RIZ001>007.
MARINE...Small Craft Advisory from 1 PM to 8 PM EDT Tuesday for ANZ230-
236.
Small Craft Advisory from 1 PM to 10 PM EDT Tuesday for ANZ231-
251.
Small Craft Advisory from 1 PM Tuesday to 8 AM EDT Wednesday
for ANZ232>235-237.
Small Craft Advisory from 5 PM Tuesday to 8 AM EDT Wednesday
for ANZ250-254>256.
&&
SYNOPSIS...KJC/Gaucher/KP
NEAR TERM...KJC/Loconto/Gaucher/KP
SHORT TERM...KJC
LONG TERM...Gaucher/KP
AVIATION...KJC/Loconto/Gaucher/KP
MARINE...KJC/Loconto
FIRE WEATHER...
CLIMATE...Hazardous weather outlook, Apr 10, 4:10 PM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 410 PM EDT Mon Apr 10 2023 CTZ002>004-MAZ002>022-026-RIZ001>007-112015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 410 PM EDT Mon Apr 10 2023 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ023-024-112015- Dukes MA-Nantucket MA- 410 PM EDT Mon Apr 10 2023 This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-RIZ008-112015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island-Block Island RI- 410 PM EDT Mon Apr 10 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:48 AM EDT | Red Flag Warning | BOX | Barnstable, Bristol, Essex, Franklin, Hampden, Hampshire and 5 more | 17 hr |
| Apr 11, 7:09 PM EDT | Red Flag Warning | BOX | Barnstable, Bristol, Essex, Franklin, Hampden, Hampshire and 5 more | 24 hr |
Nearby
Gale Warnings in Massachusetts, 2023Every gale warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.